Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Alternatives to d4T to prevent facial wasting?
Jul 25, 2000

I was recently diagnosed with HIV, and am starting combination therapy. I am very concerned about facial wasting. d4T was mentioned as a part of the proposed combination therapy, but I know it is considered as a possible contributor to facial wasting and other body changes.

Is there evidence that an alternative to d4T, such as Didanosine, might provide less of a chance of facial wasting? Or is it pretty much the same percentage of people on Didanosine as on d4T who have it happen?

Thank you.

Response from Dr. Henry

The direct role of D4T regarding facial wasting is still under study. There usually is not much of a problem for the first several years one is on therapy (even with D4T). If a problem develops early then one can switch off a drug(s) that could be linked and see what happens. I wouldn't avoid D4T if it is a good fit for your current situation depending on what other drugs you plan to go on, etc. D4T is often exchanged with AZT since they belong to the same class and should not be used together. They each of there pluses and minuses. Keith Henry, M.D.



Previous
Heat and Cold
Next
Therapy and bad nails

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement